Don't Take This Facebook-Branded Designer Drug

By Attila Nagy on at

This is what an internet icon looks like when it’s been turned into potentially lethal street drug.

The National Public Health and Medical Officer Service (NPHMOS) in Budapest, Hungary has just issued a warning on Facebook saying 15 people have been hospitalised due to a new, Facebook-branded synthetic drug. Several of the patients showed severe symptoms, and were rushed to intensive care. They all consumed this bluish-greenish pill:

Don't Take This Facebook-Branded Designer Drug

The NPHMOS warns people to avoid taking this previously unknown drug since its composition is unknown. Right now officials are just guessing what kind of components it has, they only assume that it contains agents in higher doses than usual.

According to the symptoms are sleepiness, difficulty of movement, and hallucinations. It is assumed that a mixture of several substances is in the tablet: some new kind of synthetic opioid, and/or synthetic cannabinoid can be included.

During the last four-five years designer drugs have become a significant problem in Hungary. Traditional drugs, such as heroin, MDMA, are almost disappeared and cheap and totally uncontrolled designer drugs started to rule the market, causing severe public health problems, like increasing numbers of acute hepatitis C and HIV infections among drug addicts.

Why the Facebook branding? That remains a mystery, but we’ll update this post when we have more information.